Psycho-Babble Neurotransmitters | advanced medication issues | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: PEA in place of selegiline?

Posted by mtdewcmu on April 14, 2011, at 11:09:25

In reply to Re: PEA in place of selegiline? desolationrower, posted by Cydnie on April 4, 2011, at 9:10:13

> But it caused a flare up because of some inflammatory properties (having to do with interleukin b, it's a lot of science, that while I don't fully understand, I had to stop taking it and was so depressed).

I'm not sure what you're talking about. But as a general principle, I don't put much stock in complex explanations and things that you can't fully understand. So is there a simpler explanation? Or was this coming from the mouth of an expert?

> On stimulants, I've done fanastically on adderall and vyvanse. Using them was the first time I was able to motivate myself to get out of bed, was so social, was taking care of my baby and actually having fun, and was not making those horrible critical comments to myself in my mind (in fact, quite the opposite! Was doing so well on it!) Someone had recently told me you can't use them as an AD (I don't use just them, but it's amazing what an AD effect they've had for me, and I credit them for being the reason I've pulled myself up and out of my depression enough to get my baby and myself out of the house and go to a playgroup and talk to other moms, and my son could play with other kids).

It seems like if it helps you get your life in order, that would have an antidepressant effect in and of itself, right? But I guess stims can turn on you if not used appropriately.

> Anyway, I know I can't use them forever, and a very small dose of remeron seemed to be working wonders along with adderall and vyvanse, but know I need to stop taking stims and go natural, so thought I should look at PEA.

Stopping stims is one thing, but why do you need to go natural? The medical establishment goes to extreme lengths to ensure the safety and potency of FDA-approved medicines. You are losing all of that by going with herbs and supplements.

And there is no conspiracy to hold down effective herbal treatments. Seriously. There might be some that have somehow not been noticed by big pharma, but the odds are not very high.

> I saw that selegiline works on dopamine and phenylanine and so I was hoping to recreate the effect naturally hoping to bypass the allergy problem! (by the way, my doctor is very unusual and never made me stop taking stims with selegiline or emsam, never had one problem - but that was me) I thought if I used velvet bean/mucuna pruriens (15%) and l-phenylanine, maybe I could try. I read last night to use phenylanine and to have it work, you need an MAOI-B, like selegiline,

So you are trying for some kind of beneficial interaction between phenylalanine and an MAOI? It seems dangerous to try this sort of thing unless you absolutely know what you're doing.

> so I looked for other suggestions for natural ones, and found kava listed, and am going to take it with green tea. I ordered it last night, so it will take awhile before I can start my experiment, but in case anyone's interested, I will definitely post back and let you know if it works! If you have any suggestions, desolationthrower, I would be so happy to hear them (or any questions). Thanks!! Cydnie

I just noticed "desolationthrower"... LOL. Sorry, not making fun, just strikes me as funny.

It's been a while since you posted so I hope things are copascetic.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Neurotransmitters | Framed

poster:mtdewcmu thread:981649
URL: http://www.dr-bob.org/babble/neuro/20100607/msgs/982788.html